Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 47, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Aug 1, 2005, 3:44 PM EDT for Jefferson County, New York. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2005, 3:44 PM EDT (19:44 UTC)
- Expired
- Aug 1, 2005, 4:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Buffalo, NY
- Area
- Counties, with a storm outline in the text
County Jefferson County, NY
The radar
The Ft Drum radar (KTYX), 40 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.7 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 367 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 525 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBUF 011945
SVRBUF
NYC045-012045-
/O.NEW.KBUF.SV.W.0047.050801T1944Z-050801T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
344 PM EDT MON AUG 1 2005
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON COUNTY IN CENTRAL NEW YORK
* UNTIL 445 PM EDT
* AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ANOTHER SEVERE THUNDERSTORM OVER CAPE VINCENT...MOVING SOUTHEAST
AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DEXTER BY 355 PM EDT...
SACKETS HARBOR BY 400 PM EDT...
ADAMS CENTER BY 410 PM EDT...
ADAMS BY 415 PM EDT...
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN BUFFALO.
LAT...LON 4389 7577 4385 7585 4370 7578 4371 7597
4387 7615 4394 7613 4399 7605 4398 7621
4398 7621 4402 7612 4407 7616 4405 7627
4404 7619 4397 7626 4407 7632 4405 7635
4417 7619
$$
NIZIOL2 follow-up statements
000
WWUS51 KBUF 012017
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
413 PM EDT MON AUG 1 2005
NYC045-012045-
/O.CON.KBUF.SV.W.0047.000000T0000Z-050801T2045Z/
JEFFERSON NY-
413 PM EDT MON AUG 1 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM EDT FOR
JEFFERSON COUNTY...
AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SACKETS HARBOR...MOVING SOUTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ADAMS BY 420 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
DAMAGING WINDS UP TO 60 MPH WERE REPORTED NEAR SACKETS HARBOR.
PILLAR POINT HAS REPORTED TREES DOWN. THIS IS A DANGEROUS
STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS
HAIL UP TO 1.00 INCH IN DIAMETER HAS BEEN REPORTED IN SACKETS HARBOR
AND NEARLY AN INCH IN DIAMETER IN CHAUMONT. IF YOU ARE IN THE PATH
OF THIS STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 4389 7577 4385 7585 4370 7578 4371 7597
4387 7615 4394 7613 4399 7605 4398 7621
4398 7621 4402 7612 4407 7616 4405 7627
4404 7619 4397 7626 4407 7632 4405 7635
4417 7619
$$
ZAFF000
WWUS51 KBUF 012041
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
441 PM EDT MON AUG 1 2005
NYC045-012051-
/O.EXP.KBUF.SV.W.0047.000000T0000Z-050801T2045Z/
JEFFERSON NY-
441 PM EDT MON AUG 1 2005
...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON COUNTY EXPIRES AT
445 PM EDT...
AT 441 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
LAT...LON 4389 7577 4385 7585 4370 7578 4371 7597
4387 7615 4394 7613 4399 7605 4398 7621
4398 7621 4402 7612 4407 7616 4405 7627
4404 7619 4397 7626 4407 7632 4405 7635
4417 7619
$$
ZAFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:44 PM EDT, 1 hour earlier.
Area forecast discussion, Aug 1, 2:44 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 244 PM EDT MON AUG 1 2005 .SYNOPSIS... ANOTHER SPELL OF SULTRY HOT HUMID WX UNDERWAY AND WILL CONTINUE FOR MOST OF THE WEEK. SOME CONVECTION POSSIBLE FOR AWHILE THIS EVENING WITH BEST CHANCES EAST OF LK ONTARIO AND POSSIBLY FINGER LAKES...OTHERWISE MAINLY DRY WITH JUST ISOLD ACTIVITY POSSIBLE TUES-WED. NEXT COLD FRONT DUE EARLY-MIDDAY FRI WITH MORE WIDESPREAD SHOWERS/THUNDERSTORMS...THEN CLEARING OUT AND LESS HUMID LATER FRI LEADING TO ANOTHER FINE WEEKEND. && .SHORT TERM (TONIGHT THROUGH FRIDAY)... WESTERN AREAS REALLY COOKING AGAIN THIS AFTERNOON AND DEW PTS POOLING SIGNIFICANTLY...INTO L70S BUF-YHM AND ALSO ART AND ST LAWR VALLEY. EARLIER ACTIVITY UP BY GEORGIAN BAY HAS FIZZLED AS IT MOVED SE...AS FAIRLY STRONG CAP EXISTS ACROSS SRN ONTARIO AND FAR WESTERN NY. BUT WILL NEED TO KEEP AN EYE ON ANY DEVELOPMENT NEXT FEW HOURS ALONG LAKE BREEZE BOUNDARIES ACROSS NIAG PENINSULA AND ESP GENESEE VALLEY. THE CAP IS WEAKER FURTHER EAST...AND CONVECTION FIRING NORTH OF KINGSTON MAY STRENGTHEN AS IT DROPS SE ACROSS JEFF/LEWIS NEXT FEW HOURS. SOME SEVERE POTENTIAL HERE. WILL CARRY CHC POPS INTO THE EVENING FROM ABOUT GEN VALLEY EAST...AND KEEP JUST SLGT CHC FURTHER WEST. FORECAST PRETTY MUCH UNCHANGED WITH A PERIOD OF HEAT AND HUMIDITY TUES-THURS. STRONG RIDGE AXIS REMAINS TO OUR WEST...WITH PRETTY GOOD NW FLOW ALOFT OVER NORTHEASTERN U.S. SEVERAL SHORT WAVES WILL RIPPLE ALONG THIS FLOW WITH ENHANCED CHANCES OF TSTORMS...BUT TIMING WILL BE DIFFICULT. OUR AREA IS ON THE EDGE...WITH BETTER CHANCES OVER ST LAWR VALLEY AND ERN NY TUES...WHILE CAP TENDS TO STRENGTHEN OVER WEST. WILL CARRY 20 POPS WEST AND 30 NORTHEAST ON TUES...DROPPING TO 10-15 POPS BY THURS AS RIDGE BUILDS EAST. MET TEMPS LOOK BETTER...WITH 850S OF 17-19C SUPPORTING NR 90 AWAY FROM LAKE INFLUENCES. THURS SHOULD BE WARMEST DAY WITH LIGHTER WINDS. MODELS IN GOOD AGREEMENT WITH PUSHING NEXT COLD FRONT ACROSS OUR REGION FRI MORNING FROM ABOUT 10-16Z. THIS IS NOT PRIME TIME FOR CONVECTION...BUT WE SHOULD GET A SHOT OF SHOWERS AHEAD AND WITH THE FRONT. WILL INCREASE POPS TO 40 LATE THURS NT AND FRI MORNING...DRYING IT OUT FROM WEST TO EAST IN AFTERNOON. COMFORTABLE WX TO FOLLOW. && .LONG TERM (SATURDAY THROUGH MONDAY)... PLEASANT WX WITH HIGH PRESSURE NEXT WEEKEND...FOLLOWED HPC GRAPHICS WITH SEASONABLE TEMPS (80/60) AND NIL POPS. WILL BRING CHC POPS IN MONDAY AHEAD ON NEXT FRONT. && .AVIATION... GENERALLY VFR CONDITIONS NEXT 24 HOURS WITH ISOLD TSTMS PSBL...BEST CHC AT KROC AND ESPECIALLY KART THIS AFTERNOON. && .MARINE... MODERATE WEST TO SOUTHWEST WINDS THIS AFTERNOON WILL BECOME LIGHT SOUTHERLY TONIGHT AND SOUTHWEST AGAIN TUES. NO ADVISORIES. && .CLIMO... BUFS JULY AVG TEMP OF 75.0 MAKES IT THE WARMEST JULY IN 50 YRS AND 3RD WARMEST EVER. THIS ALSO COMBINES WITH A VERY WARM JUNE TO MAKE IT THE WARMEST JUNE-JULY COMBO EVER IN BUFFALO. ROC WAS NOT QUITE AS WARM BUT ENOUGH FOR THEIR WARMEST JUNE-JULY COMBO IN 32 YRS. MORE IN CLMS ISSUED EARLIER ON ON CLIMATE SECTION OF OUR WEBSITE. && .BUFFALO WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .MARINE...NONE. SYNOPSIS/SHORT TERM/CLIMO...MCLAUGHLIN LONG TERM/AVIATION/MARINE...NIZIOL NWS ON THE WEB AT WWW.WEATHER.GOV/BUFFALO
Hazardous weather outlook, Aug 1, 5:36 AM EDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 536 AM EDT MON AUG 1 2005 LEZ020-040-041-LOZ042>045-062>065-NYZ001>008-010>014-019>021-085- 020935- ALLEGANY-CATTARAUGUS-CHAUTAUQUA-GENESEE-JEFFERSON-LEWIS-LIVINGSTON- MONROE-NIAGARA-NORTHERN CAYUGA-NORTHERN ERIE-ONTARIO-ORLEANS-OSWEGO- SOUTHERN ERIE-WAYNE-WYOMING- 536 AM EDT MON AUG 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF TMA
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 2:40 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson | 65 min |
| Aug 1, 2:46 PM EDT | Special Marine Warning | BUF | 59 min | |
| Aug 1, 3:27 PM EDT | Special Marine Warning | BUF | 33 min | |
| Aug 1, 4:24 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 53 min |
| Aug 1, 4:49 PM EDT | Tornado Warning | BUF | Lewis | 27 min |
| Aug 1, 5:11 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 36 min |
| Aug 1, 6:27 PM EDT | Special Marine Warning | BUF | 33 min | |
| Aug 1, 6:50 PM EDT | Severe Thunderstorm Warning | BUF | Niagara | 40 min |
| Aug 1, 7:28 PM EDT | Severe Thunderstorm Warning | BUF | Niagara | 49 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.